MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned product consisted of an innova self-expanding stent system with the yellow thumbwheel protector still in the manufactured position.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the sheath is wavy in appearance when placed on a flat surface.The stent is partially deployed approximately 8.5mm from the distal end of the middle sheath.The middle sheath is no longer sitting on top of the proximal end of the tip.Microscopic examination revealed no additional damages.There is blood in the middle sheath.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage to the sheath that may have contributed to the premature deployment.
 
Event or Problem Description
It was reported that the stent prematurely deployed.A 7x60x130 innova self expanding stent was selected for a percutaneous transluminal angioplasty (pta) procedure on a calcified and tortuous vasculature.The innova delivery system was advanced over the wire to the target lesion.The physician wanted to reposition the device, and during this attempt the stent began to prematurely deploy, approximately 10mm of the stent became exposed.The entire delivery catheter with the partially exposed stent was removed over the wire from the patient.There were no patient complications.The procedure was completed with a 7x80 innova device.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8790159
Report Number2134265-2019-08032
Device Sequence Number1832466
Product Code NIP
UDI-Device Identifier08714729874096
UDI-Public08714729874096
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0023708218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2019
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1